Georgia, 2016Flash Flooding in Georgia, February 3, 2016
February 3, 2016 · NWS FFC · 2 events in 2 counties and zones
A persistent and strong El Nino weather pattern remained over the United States into February. S.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $40,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A persistent and strong El Nino weather pattern remained over the United States into February. A deep and strong southwesterly upper-level flow across the eastern U.S. resulted in an extremely moist and moderately unstable atmosphere over north and central Georgia. A slow moving frontal boundary and a series of short waves in the southwesterly flow aloft resulted in multiple rounds of heavy rain during the day. Rainfall amounts of 3 to 4 inches in less than 12 hours caused isolated flash flooding in northwest and east central Georgia.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Feb 3, 3:27 AM EST, 1 hour 55 minutes earlier.
Area forecast discussion, Feb 3, 3:27 AM EST, 1 hour 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
327 AM EST WED FEB 3 2016
.SHORT TERM /TODAY THROUGH THURSDAY/...
LATEST REGIONAL SURFACE ANALYSIS SHOWS INITIAL FRONTAL BOUNDARY
NOW POSITIONED ACROSS PORTIONS OF WEST CENTRAL ALABAMA. ALONG AND
JUST AHEAD OF THIS FEATURE...A LINE OF SHOWERS AND THUNDERSTORMS
CONTINUES...FED MAINLY BY AN ENHANCED ZONE OF ELEVATED CAPE
ALTHOUGH SOME SMALL SURFACE BASED INSTABILITY IS NOTED OVER SOUTH
ALABAMA. GIVEN ABUNDANT SHOWER ACTIVITY AHEAD OF THIS MAIN LINE
OVER NW GEORGIA...WILL BE DIFFICULT TO GENERATE ENOUGH INSTABILITY
TO TAKE ADVANTAGE OF STRONG SHEAR VALUES AND SVR CHANCES THERE
SEEM LIMITED AT THE MOMENT. WILL NEED TO WATCH THE RAINFALL WITH
THIS SYSTEM CLOSELY THOUGH AS STORMS TO THE WEST HAVE BEEN OVER
ACHIEVERS WHEN COMPARED TO MODEL QPF PROJECTIONS. 3 HOUR MRMS
TOTALS OVER ALABAMA HAVE BEEN AS HIGH AS AN INCH AND A HALF. WITH
ACTIVITY OVER NW GA ALREADY AT .80...ADDITIONAL RAINFALL LIKE
SEEN TO THE WEST MAY PUSH A FEW AREAS CLOSE TO MINOR FLOODING.
OTHERWISE...FOCUS WILL SHIFT TO CENTRAL GA BY LATE MORNING INTO
THE AFTERNOON WITH THIS SYSTEM. ALTHOUGH SHEAR VALUES WILL NOT BE
AS HIGH AS WHAT WE HAVE SEEN OVER NORTH GA...INSTABILITY WILL BE
HIGHER AND STILL PLENTY ENOUGH SHEAR TO WARRANT A CONTINUED SVR
THREAT. LOW LEVEL HELICITY STILL APPROACHES 300 M2/S2 AND 850 JET
MAINTAINS ITS 50 KT VELOCITIES WELL INTO CENTRAL GA. FEEL THIS
WILL END UP BEING THE MAIN AREA OF CONCERN THIS AFTERNOON FOR THE
POSSIBLE DEVELOPMENT OF DAMAGING WINDS OR EVEN AN ISOLATED
TORNADO.
LOOKING MORE AND MORE LIKE THIS WILL BE A PAINFULLY SLOW SYSTEM TO
CLEAR THE AREA WITH THE 00Z ECMWF HOLDING PRECIP WELL BACK INTO
CENTRAL GA THROUGH THE OVERNIGHT PERIOD. WILL FOLLOW SUIT AND KEEP
CATEGORICAL POPS FOR MOST OF THE OVERNIGHT PERIOD FOR THE SOUTHERN
MOST TIER OF COUNTIES. GIVEN THIS CHANCE...QPF VALUES ARE
DECIDEDLY HIGHER FOR CENTRAL GA WITH 2 INCH AREAL AVERAGE AND
SOME VALUES CLOSE TO 3 INCHES FOR THIS EVENT. STILL FEEL LIKE
GIVEN THE DURATION THAT THESE AREAS CAN HANDLE THESE RAINFALL
TOTALS AND NO FLOOD WATCHES ARE PLANNED AT THIS TIME.
DEESE
.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
LAST OF THE RAIN CHANCES LOOKS TO EXIT THE SE CWA TO START THE
THURSDAY NIGHT PERIOD ALTHOUGH THE NAM IS SLOWER WITH THIS
THAN THE GFS OR EUROPEAN.
DRY FORECAST UNTIL SATURDAY WHEN AN UPPER TROUGH APPROACHES
AND SPREADS MAINLY SMALL SHOWER CHANCES ACROSS CENTRAL GA
INTO SUNDAY.
THE PROBLEM THEN BECOMES ANOTHER UPPER LOW/TROUGH DEVELOPS OVER
THE MID U.S. AND SPREADS MOISTURE ACROSS THE AREA WITH A
RELATIVELY COLD AIRMASS IN PLACE STARTING MONDAY. THE AIRMASS
GETS REINFORCED BY A COLD FRONT MONDAY INTO TUESDAY. A MIX OF RAIN
AND SNOW SHOWERS WILL BE POSSIBLE THROUGH THIS PERIOD AND THE OVERALL
TRENDS WILL HAVE TO BE WATCHED OVER THE COMING DAYS AS TO HOW COLD...
TIMING AND ANY SIGNIFICANT SNOW AMOUNTS.
TEMPERATURES STARTING BELOW NORMAL THIS PERIOD AND RANGING NEAR TO
BELOW NORMAL THROUGH TUESDAY.
BDL
&&
.AVIATION...
06Z UPDATE...
MODELS JUST HAVE NOT DONE A VERY GOOD JOB AT ALL WITH THE SHRA
ACTIVITY AHEAD OF THE MAIN LINE. AS A RESULT...CIGS HAVE
FLUCTUATED GREATLY IN AND OUT OF THE SHRA ACTIVITY GENERALLY
BETWEEN MVFR AND IFR. EXPECT OVERALL TRENDS HOWEVER TO BE A
DOWNWARD ONE WITH MOST ALL SITES AT IFR THROUGH THE MORNING HOURS.
TIMING OF MAIN BAND IS PROBLEMATIC AS WELL BUT FOR NOW HAVE PLACED
IT AT BETWEEN 12Z AND 16Z FOR THE ATL AREA SITES. A SLOW CLEARING
TREND THROUGH AFTERNOON AND WILL MAINTAIN AN MVFR CIG THROUGH 21Z
WITH VFR CIGS THEREAFTER.
//ATL CONFIDENCE...06Z UPDATE...
MEDIUM ON TSRA TIMING.
HIGH ON REMAINING ELEMENTS.
DEESE
&&
.PRELIMINARY POINT TEMPS/POPS...
ATHENS 68 43 58 31 / 100 20 20 0
ATLANTA 66 41 53 30 / 100 20 10 0
BLAIRSVILLE 64 35 49 26 / 100 20 5 0
CARTERSVILLE 66 38 51 28 / 100 10 5 0
COLUMBUS 67 44 55 32 / 100 20 20 0
GAINESVILLE 66 41 53 30 / 100 20 10 0
MACON 70 47 56 32 / 100 60 20 5
ROME 66 36 51 27 / 100 10 5 0
PEACHTREE CITY 66 40 53 29 / 100 20 10 0
VIDALIA 75 52 58 36 / 90 100 60 10
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 9 AM EST THIS MORNING FOR THE FOLLOWING
ZONES: CATOOSA...CHATTOOGA...DADE...DAWSON...FANNIN...GILMER...
GORDON...LUMPKIN...MURRAY...PICKENS...TOWNS...UNION...WALKER...
WHITE...WHITFIELD.
&&
SHORT TERM...DEESE
LONG TERM....BDL
AVIATION...DEESE
Hazardous weather outlook, Feb 2, 5:14 PM EST, 12 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
514 PM EST TUE FEB 2 2016
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-031100-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
514 PM EST TUE FEB 2 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND
CENTRAL GEORGIA.
.DAY ONE...TONIGHT...
SHOWERS AND A FEW THUNDERSTORMS WILL INCREASE ACROSS NORTH AND
CENTRAL GEORGIA THIS EVENING WITH THE THREAT OF STRONG TO SEVERE
STORMS AFTER MIDNIGHT ACROSS NORTHWEST GEORGIA...MAINLY WEST OF A
COLUMBUS TO ATLANTA TO BLAIRSVILLE LINE. DAMAGING WINDS WILL BE THE
PRIMARY THREAT...BUT A TORNADO OR TWO CANNOT BE RULED OUT. LOCALLY
HEAVY RAIN COULD CREATE MINOR FLOODING IN LOW LYING AREAS...AS WELL
AS URBAN AND POOR DRAINAGE SPOTS.
IN ADDITION TO THE STORM THREAT...GUSTY SOUTHERLY WINDS WILL DEVELOP
ACROSS PORTIONS OF NORTH AND CENTRAL GEORGIA. WIND GUSTS OF 35 TO 40
MPH...ESPECIALLY NORTH OF A ROME TO CANTON TO GAINESVILLE LINE...CAN
BE EXPECTED. A WIND ADVISORY IS IN EFFECT FOR THESE AREAS THROUGH 9
AM WEDNESDAY.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
THERE WILL BE A CONTINUED RISK FOR SEVERE THUNDERSTORMS WEDNESDAY
ACROSS MUCH OF NORTH AND CENTRAL GEORGIA. A LINE OF SHOWERS AND
THUNDERSTORMS ACROSS NORTHWEST GEORGIA WILL GRADUALLY MOVE
SOUTHEAST...AFFECTING THE METRO ATLANTA AREA BETWEEN 7 AND 10 AM.
STRONG TO DAMAGING WIND GUSTS ALONG WITH THE THREAT OF A BRIEF
TORNADO WILL REMAIN POSSIBLE THROUGH THE MORNING. LOCALLY HEAVY RAIN
WILL CONTINUE TO ELEVATE THE LOCALIZED FLOOD THREAT...MAINLY ACROSS
LOW LYING AND POOR DRAINAGE AREAS.
PERSISTENT WIND GUSTS OF 25 TO 35 MPH OUTSIDE OF ANY SHOWERS AND
STORMS WILL EXIST THROUGH AT LEAST THE MORNING HOURS. THIS COULD
RESULT IN SMALLER TREE LIMBS AND BRANCHES FALLING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS POSSIBLE AFTER MIDNIGHT TONIGHT...ESPECIALLY
ALONG AND WEST OF A COLUMBUS TO ATLANTA TO BLAIRSVILLE LINE. SPOTTER
ASSISTANCE MAY BE NEEDED THROUGH WEDNESDAY AFTERNOON...ESPECIALLY
SOUTH OF I-20 AND EAST OF I-85.
SPOTTERS ARE ENCOURAGED TO SUMMIT REPORTS OF ANY SEVERE WEATHER
THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
DJN
In the hours before
Special weather statement, Feb 3, 3:16 AM EST, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
316 AM EST WED FEB 3 2016
GAZ001-002-030845-
DADE GA-WALKER GA-
316 AM EST WED FEB 3 2016
...SIGNIFICANT WEATHER ADVISORY FOR DADE AND WESTERN WALKER COUNTIES
UNTIL 345 AM EST...
AT 316 AM EST...A LINE OF STRONG THUNDERSTORMS WAS EXTENDING FROM
NEAR SOUTH PITTSBURG TO 6 MILES NORTH OF IDER TO NEAR SYLVANIA...AND
MOVING NORTHEAST AT 45 MPH.
HAZARD...40 TO 50 MPH WIND AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. LOCALIZED FLOODING IN LOW
LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY. MOTORISTS
SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE LOSS OF
CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS THE
ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
CHATTANOOGA...TRENTON...FORT OGLETHORPE...ROSSVILLE...LOOKOUT
MOUNTAIN...RISING FAWN...CHATTANOOGA VALLEY...CLOUDLAND CANYON STATE
PARK...COOPER HEIGHTS...NEW ENGLAND...COLE CITY...MORGANVILLE...
WILDWOOD...HOOKER...FAIRVIEW AND STEPHENSVILLE.
LAT...LON 3494 8527 3459 8548 3459 8553 3498 8560
3499 8527
TIME...MOT...LOC 0816Z 246DEG 39KT 3501 8567 3479 8567 3460 8581Special weather statement, Feb 3, 3:45 AM EST, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
345 AM EST WED FEB 3 2016
GAZ001-002-011-019-030915-
DADE GA-CHATTOOGA GA-WALKER GA-FLOYD GA-
345 AM EST WED FEB 3 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DADE...CHATTOOGA...
WALKER AND SOUTHWESTERN FLOYD COUNTIES UNTIL 415 AM EST...
AT 343 AM EST...A LINE OF STRONG THUNDERSTORMS WAS EXTENDING FROM
NEAR RISING FAWN TO CENTRE ALABAMA OR 12 MILES WEST OF CAVE
SPRING...AND MOVING NORTHEAST AT 55 MPH.
HAZARD...40 TO 50 MPH WIND AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. LOCALIZED FLOODING IN LOW
LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY. MOTORISTS
SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE LOSS OF
CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS THE
ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
LAFAYETTE...SUMMERVILLE...FORT OGLETHORPE...CHICKAMAUGA...TRION...LA
FAYETTE...LYERLY...MENLO...RISING FAWN...CLOUDLAND...COOSA...
HOLLAND...BERRYTON...NOBLE...COOPER HEIGHTS...CENTER POST...JAMES H.
FLOYD STATE PARK...CHATTOOGAVILLE...ROCK SPRING AND LINWOOD.
LAT...LON 3484 8527 3485 8520 3452 8522 3415 8531
3411 8543 3477 8556 3497 8527
TIME...MOT...LOC 0843Z 231DEG 46KT 3468 8561 3405 8578Special weather statement, Feb 3, 4:16 AM EST, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
416 AM EST WED FEB 3 2016
GAZ002>004-011-012-019-030945-
GORDON GA-CATOOSA GA-WHITFIELD GA-CHATTOOGA GA-WALKER GA-FLOYD GA-
416 AM EST WED FEB 3 2016
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN GORDON...CATOOSA...
WHITFIELD...CHATTOOGA...SOUTHEASTERN WALKER AND FLOYD COUNTIES UNTIL
445 AM EST...
AT 416 AM EST...A LINE OF STRONG THUNDERSTORMS WAS EXTENDING FROM
NEAR LAFAYETTE TO 9 MILES NORTH OF CAVE SPRING...AND MOVING NORTHEAST
AT 65 MPH.
HAZARD...40 TO 50 MPH WIND AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. LOCALIZED FLOODING IN LOW
LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY. MOTORISTS
SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE LOSS OF
CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS THE
ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
ROME...DALTON...CALHOUN...LAFAYETTE...SUMMERVILLE...RINGGOLD...
TRION...VARNELL...TUNNEL HILL...COHUTTA...RESACA...PLAINVILLE...LA
FAYETTE...SHANNON...EVERETT SPRINGS...NAOMI...SUTTLES MILL...
ARMUCHEE...HOLLAND AND BERRYTON.
LAT...LON 3499 8490 3473 8491 3471 8494 3468 8492
3468 8494 3464 8492 3440 8493 3438 8496
3439 8500 3435 8501 3412 8540 3473 8538
3499 8498
TIME...MOT...LOC 0916Z 225DEG 61KT 3471 8534 3424 8535Special weather statement, Feb 3, 4:32 AM EST, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
432 AM EST WED FEB 3 2016
GAZ019-030-041-042-031000-
CARROLL GA-HARALSON GA-POLK GA-FLOYD GA-
432 AM EST WED FEB 3 2016
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN CARROLL...HARALSON...POLK
AND SOUTHERN FLOYD COUNTIES UNTIL 500 AM EST...
AT 431 AM EST...A LINE OF STRONG THUNDERSTORMS WAS EXTENDING FROM
NEAR CAVE SPRING TO 12 MILES WEST OF BOWDON...AND MOVING NORTHEAST
AT 65 MPH.
HAZARD...40 TO 50 MPH WIND AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. LOCALIZED FLOODING IN LOW
LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY. MOTORISTS
SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE LOSS OF
CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS THE
ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
ROME...CEDARTOWN...BUCHANAN...BREMEN...ROCKMART...TALLAPOOSA...MOUNT
ZION...ARAGON...CAVE SPRING...WACO...ESOM HILL...ETNA...LINDALE...
BOWDON JUNCTION...VAN WERT...SENEY...EUBANK LAKE...FISH CREEK...
FELTON AND ANTIOCH.
LAT...LON 3434 8502 3421 8503 3421 8505 3396 8504
3362 8516 3355 8532 3411 8543
TIME...MOT...LOC 0931Z 229DEG 56KT 3407 8542 3377 8541 3345 8562Special weather statement, Feb 3, 4:45 AM EST, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
445 AM EST WED FEB 3 2016
GAZ004>006-031015-
MURRAY GA-WHITFIELD GA-FANNIN GA-
445 AM EST WED FEB 3 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MURRAY...EASTERN
WHITFIELD AND NORTHWESTERN FANNIN COUNTIES UNTIL 515 AM EST...
AT 445 AM EST...A LINE OF STRONG THUNDERSTORMS WAS EXTENDING FROM
NEAR COHUTTA TO 6 MILES NORTHWEST OF RESACA...AND MOVING NORTHEAST AT
65 MPH.
HAZARD...40 TO 50 MPH WIND AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. LOCALIZED FLOODING IN LOW
LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY. MOTORISTS
SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE LOSS OF
CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS THE
ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
DALTON...CHATSWORTH...ETON...DAWNVILLE...CRANDALL...CISCO...TENNGA...
CONASAUGA LAKE...BEAVERDALE...GREGORY...SUMAC...JONES MILL...TILTON
AND COHUTTA WILDERNESS.
LAT...LON 3486 8453 3485 8461 3483 8459 3463 8501
3464 8501 3499 8489 3499 8449
TIME...MOT...LOC 0945Z 232DEG 57KT 3499 8489 3467 8499Special weather statement, Feb 3, 5:00 AM EST, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
500 AM EST WED FEB 3 2016
GAZ020-030-031-041-042-031030-
PAULDING GA-CARROLL GA-HARALSON GA-BARTOW GA-POLK GA-
500 AM EST WED FEB 3 2016
...SIGNIFICANT WEATHER ADVISORY FOR PAULDING...NORTHWESTERN
CARROLL...HARALSON...BARTOW AND EASTERN POLK COUNTIES UNTIL 530 AM
EST...
AT 459 AM EST...A LINE OF STRONG THUNDERSTORMS WAS EXTENDING FROM
NEAR ADAIRSVILLE TO 7 MILES SOUTHWEST OF ROCKMART TO NEAR
BOWDON...AND MOVING NORTHEAST AT 50 MPH.
HAZARD...40 TO 50 MPH WIND AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. LOCALIZED FLOODING IN LOW
LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY. MOTORISTS
SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE LOSS OF
CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS THE
ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
CARTERSVILLE...DALLAS...BUCHANAN...BREMEN...ADAIRSVILLE...TEMPLE...
ROCKMART...EUHARLEE...TALLAPOOSA...MOUNT ZION...EMERSON...ARAGON...
WHITE...KINGSTON...WACO...BRASWELL...TAYLORSVILLE...CASSVILLE...
YORKVILLE AND BOWDON JUNCTION.
LAT...LON 3387 8521 3408 8514 3408 8512 3410 8512
3410 8505 3421 8505 3421 8502 3425 8502
3425 8501 3426 8502 3435 8502 3440 8493
3440 8473 3410 8476 3367 8501 3353 8531
3363 8533
TIME...MOT...LOC 0959Z 235DEG 43KT 3431 8500 3393 8513 3360 8530Flash Flood, Catoosa
- When
- February 3, 5:22 AM EST to 9:46 AM EST
- Where
- Catoosa County, 0.55 mi ENE of Ft Oglethorpe to 1.31 mi SSW of Red Belt
- Cause
- Heavy Rain
- Property damage
- $30,000
- Reported by
- Emergency Manager
- Coordinates
- 34.953, -85.261
The Catoosa County EMA Director reported the Black Branch came out of it banks and flooded an apartment complex parking lot off of Fant Drive in Fort Oglethorpe. The flood waters reached the foundation of a few structures forcing some evacuations. Several parked vehicles were damaged.
Flash Flood, Johnson
- When
- February 3, 4:24 PM EST to 10:15 PM EST
- Where
- Johnson County, 2.23 mi WNW of Spann to 7.59 mi SW of Meeks
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 32.685, -82.784
The Johnson County Emergency Manager reported several secondary roads from Wrightsville to Kite were closed due to flowing flood waters from nearby creeks. Some erosion to the road beds occurred.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado in Georgia, February 3, 2016$5.1 million · EF0 · 1 event
- Tornadoes in North Carolina, February 3, 2016$125,000 · EF1 · 2 events
- Tornado and Damaging Winds in South Carolina, February 3, 2016$75,000 · EF0 · 7 events
- Flash Flooding and Damaging Winds in North Carolina, February 3, 2016$49,000 · 50 kt wind · 11 events
- Flash Flooding in Kentucky, February 3, 2016$20,000 · 2 events
- Flooding in Maryland, February 3 to 5, 201611 events
- Flash Flooding and Damaging Winds in Tennessee, February 3, 2016$3,000 · 52 kt wind · 10 events
- Dense Fog in Maryland, February 3 to 4, 20167 events
- Flooding in Virginia, February 3 to 4, 20166 events
- Dense Fog in Virginia, February 3 to 4, 20166 events
- Blizzard in Wyoming, February 3 to 4, 20164 events
- Flash Flooding and Lightning Strike in Florida, February 3, 2016$5,000 · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 614248, 614250.